Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP (Combivir) side-effects
Mar 8, 2002

I'm on my 4th day of a PEP regimen (lamivudine 150 mg and zidovudine 300 mg, twice a day, 28 days) after a potential exposure (unprotected anal insertive sex). The PEP was started roughly 44 hours after exposure. My question is, apart from the GI system side-effects I'm experiencing (mainly dyspepsia), I also have a sore throat, some coughing, and a blocked nose for part of the day. Could these ENT problems be Combivir-related? Or is this seroconversion occurring already!? I had had a sore throat, feverish feeling the day BEFORE the potential exposure -- could this cough etc simply be a "hangover" from that (and would the drugs exacerbate that)?

Response from Dr. Henry

Those symptoms would be unusual to be due to the Combivir or HIV seroconcersion. Most likely those symptoms are an extension of your pre-existing cold like symptoms are some other upper airway cold or allergic reaction which are very common in the general population. KH



Previous
RE: Sleep Aid Guidance
Next
IS THIS TRUE???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement